Alert archive / Louisiana / High Wind Warnings in 2008
High Wind Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this high wind warning at Mar 18, 2008, 5:56 AM CDT for Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Mar 18, 2008, 7:00 AM CDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2008, 5:56 AM CDT (10:56 UTC)
- In effect from
- Mar 18, 2008, 7:00 AM CDT
- Expired
- Mar 18, 2008, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
Counties Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 133 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 1:01 PM CDT | NON-TSTM WND DMG | Lafayette, LA | REPORTS OF TREES DOWN ON POWERLINES AND ON A HOUSE IN THE LAFAYETTE AREA. |
| Mar 18, 2:58 PM CDT | NON-TSTM WND DMG | 2 Ese Lafayette, LA | PEAK WIND GUST OF 47 MPH MEASURED AT LAFAYETTE REGIONAL AIRPORT ASOS |
| Mar 18, 3:14 PM CDT | NON-TSTM WND DMG | Carencro, LA | TREES REPORTED DOWN. RELAYED BY KATC. |
| Mar 18, 3:14 PM CDT | NON-TSTM WND DMG | Lafayette, LA | STREET LIGHT BLOWN DOWN. RELAYED BY KATC. |
| Mar 18, 4:18 PM CDT | NON-TSTM WND DMG | Lafayette, LA | SEVERAL TREES BLOWN DOWN ACROSS LAFAYETTE. WINDOW BLOWN OUT OF DOWNTOWN HIGH-RISE. REPORTED BY KATC-TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1825 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLCH 181056 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 556 AM CDT TUE MAR 18 2008 ...STRONG SOUTHEAST WINDS TO CONTINUE TODAY... .AN INTENSE STORM SYSTEM OVER TEXAS WILL CONTINUE TO INTENSIFY AND APPROACH THE AREA ON TODAY. STRONG SOUTHEAST WINDS ARE EXPECTED TO CONTINUE AHEAD OF THIS SYSTEM. LAZ041-042-051-TXZ215-216-181900- /O.UPG.KLCH.HW.A.0001.080318T1200Z-080319T0000Z/ /O.NEW.KLCH.HW.W.0001.080318T1200Z-080319T0000Z/ /O.CON.KLCH.LW.Y.0015.000000T0000Z-080318T1200Z/ /O.CON.KLCH.LW.Y.0016.080319T0000Z-080319T0600Z/ CALCASIEU-JEFFERSON DAVIS-CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CAMERON... BEAUMONT/PORT ARTHUR...ORANGE 556 AM CDT TUE MAR 18 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY. SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY WITH FREQUENT HIGHER GUSTS AS AN INTENSE STORM SYSTEM APPROACHES FROM THE WEST. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING WHICH CAN LEAD TO PROPERTY DAMAGE. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ LAZ043>045-052>055-181900- /O.NEW.KLCH.HW.W.0001.080318T1200Z-080319T0000Z/ /O.NEW.KLCH.LW.Y.0017.080319T0000Z-080319T0600Z/ /O.EXT.KLCH.LW.Y.0015.000000T0000Z-080318T1200Z/ ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN- INCLUDING THE CITIES OF...CROWLEY...LAFAYETTE...ST. MARTINVILLE... ABBEVILLE...NEW IBERIA...MORGAN CITY 556 AM CDT TUE MAR 18 2008 ..HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY. SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY WITH FREQUENT HIGHER GUSTS AS AN INTENSE STORM SYSTEM APPROACHES FROM THE WEST. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING WHICH CAN LEAD TO PROPERTY DAMAGE. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ LAZ027>033-TXZ180>182-201-181900- /O.CON.KLCH.LW.Y.0015.000000T0000Z-080319T0600Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 556 AM CDT TUE MAR 18 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... GUSTY SOUTHEAST WINDS OF 15 TO 25 MPH ARE EXPECTED TO CONTINUE TODAY WITH OCCASIONAL GUSTS TO NEAR 35 MPH. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
1 follow-up statement
000 WWUS74 KLCH 181904 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 204 PM CDT TUE MAR 18 2008 ...STRONG SOUTHEAST WINDS TO CONTINUE TODAY... .A STRONG STORM SYSTEM OVER TEXAS WILL APPROACH THE AREA THIS EVENING. STRONG SOUTHEAST WINDS ARE EXPECTED TO CONTINUE AHEAD OF THIS SYSTEM. LAZ043>045-052>055-190100- /O.CON.KLCH.HW.W.0001.000000T0000Z-080319T0000Z/ /O.CON.KLCH.LW.Y.0017.080319T0000Z-080319T0600Z/ ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN- INCLUDING THE CITIES OF...CROWLEY...LAFAYETTE...ST. MARTINVILLE... ABBEVILLE...NEW IBERIA...MORGAN CITY 204 PM CDT TUE MAR 18 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY. SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH WITH FREQUENT HIGHER GUSTS WILL CONTINUE AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING WHICH CAN LEAD TO PROPERTY DAMAGE. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ LAZ041-042-051-TXZ215-216-190100- /O.CON.KLCH.HW.W.0001.000000T0000Z-080319T0000Z/ /O.CON.KLCH.LW.Y.0016.080319T0000Z-080319T0600Z/ CALCASIEU-JEFFERSON DAVIS-CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CAMERON... BEAUMONT/PORT ARTHUR...ORANGE 204 PM CDT TUE MAR 18 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY. SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH WITH FREQUENT HIGHER GUSTS WILL CONTINUE AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING WHICH CAN LEAD TO PROPERTY DAMAGE. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ LAZ027>033-TXZ180>182-201-190100- /O.CON.KLCH.LW.Y.0015.000000T0000Z-080319T0600Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 204 PM CDT TUE MAR 18 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... GUSTY SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS OF UP TO 30 TO 35 MPH WILL CONTINUE THROUGH TONIGHT AS A STRONG STORM SYSTEM APPROACHES THE AREA. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this high wind warning went out at Mar 18, 4:41 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 18, 4:41 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
441 AM CDT TUE MAR 18 2008
MADE A FEW CORRECTIONS IN WATCHES/WARNINGS/ADVISORIES SECTION.
&&
MARCOTTE
.PREV DISCUSSION... /ISSUED 346 AM CDT TUE MAR 18 2008/
DISCUSSION... FAIRLY QUIET BUT BREEZY NIGHT ACROSS THE REGION.
TIGHT PRESSURE GRADIENT CONTINUES TO EXIST BETWEEN EAST CONUS HIGH
AND SOUTH TEXAS LOW. SEEING NON-CONVECTIVE NOCTURNAL GUSTS IN THE MID
20S...VERY UNUSUAL. LCH VAD SUGGESTING 50 KNOTS OVERHEAD AT 2K FT.
STRONG SOUTHERLY FLOW USHERING IN CONSIDERABLE MOISTURE WITH THE
EVENING LCH SOUNDING ALREADY UP TO 1.48 INCHES...ABOUT 0.75 INCHES
HIGHER THAN OUR PREVIOUS MORNING SOUNDING. INCREASED MOISTENING
TREND WILL CONTINUE AS VIGOROUS STORM SYSTEM APPROACHES BRINGING
RAINS FOR THIS AFTERNOON AND TONIGHT. A FEW ITEMS TO ADDRESS
HOWEVER BEFORE MOVING TO THE RAINS...
WILL BE UPGRADING CURRENT COASTAL FLOOD WATCH TO AN ADVISORY FOR
TODAY AND TONIGHT. LATEST SURGE GUIDANCE COMING WITH ABOVE LUNAR
TIDES OF NEAR 2 FEET. THIS WOULD RESULT IN SOME MINOR COASTAL
FLOODING AT SEVERAL POINTS DURING HIGH TIDE. LUNAR HIGH TIDES
COMING IN AT AROUND MID AFTERNOON AND AGAIN TOWARD MIDNIGHT.
LATTER POSES ONLY A PROBLEM SHOULD SHOULD FROPA BE DELAYED.
WILL ADDITIONALLY UPGRADE OUR 1-10 AND SOUTH ZONES TO A HIGH WIND
WARNING. THIS PRIMARILY A RESULT OF ABOVE 40 KNOT GUSTS REPORTED
AT A FEW SITES YESTERDAY COMBINED WITH WHAT APPEARS TO BE
A TIGHTER GRADIENT TODAY. WILL BE MAINTAINING A SMALL CRAFT
ADVISORY FOR THE NEAR COASTAL WATERS BUT WILL BE ADDING...GUSTS
TO GALE... VERBIAGE IN THE TEXT.
LATEST RADAR MOSAIC SHOWING SHOWER AND THUNDERSTORM ACTIVITY
ALIGNED ALONG BOUNDARY SET UP FROM SOUTH TEXAS LOW THROUGH
OKLAHOMA INTO MISSOURI. CONVECTION ALREADY IN THE SEVERE MODE
WITH SEVERAL TORNADO WATCHES IN PLACES. SPC IN LATEST DAY 1
OUTLOOK HAD PLACED ALL BUT THE MOST EASTERN PORTION OF THE CWA IN
A MODERATE RISK FOR SEVERE WEATHER AND WILL ADDRESS THIS IN ZONES.
WILL BE REQUESTING SPOTTER ACTIVATION IN UPCOMING HWO.
LATEST MODEL OUTPUT SUGGESTING SQUALL LINE RACING ACROSS THE REGION
LATE THIS AFTERNOON AND EVENING WITH...MIXED STORM MODES...THOUGHT
TO BE PREVALENT BY SPC WITH...EMBEDDED SUPERCELLS...WIND DAMAGE
AND A FEW TORNADOES. PRIOR TO LINE MORE DISCRETE ACTIVITY
POSSIBLE. ALL OF THIS OCCURRING AS VIGOROUS 5H LOW OVER CENTRAL
TEXAS THIS EVENING ADVANCES NORTHEAST INTO THE MID MISSISSIPPI
VALLEY WEDNESDAY MORNING SENDING AN ASSOCIATED COLD FRONT ACROSS
THE REGION. KINEMATICS AGAIN VERY IMPRESSIVE WITH A LLJ UP TO 70
KNOTS AND UPPER JET OF 120 KNOTS ATTENDANT IN SOUTHEAST QUAD OF
NORTHEAST MOVING LOW. HELICITY VALUES AT 0-1 AND 0-3 KM IN EXCESS
OF 300 M2/S2.
BELIEVE BULK OF THE ACTIVITY WILL BE EAST OF THE FORECAST AREA BY
MIDNIGHT WITH DIMINISHING POPS FOR THE REMAINDER OF THE NIGHT.
REMAINDER OF THE WEEK LOOKS DRY. NEXT CHANCE OF RAIN ARRIVES SUNDAY
WITH OUR NEXT FROPA.
AVIATION...VERY WINDY CONDITIONS TODAY WITH POSSIBLE LOW LEVEL
WIND SHEER. MVFR DUE TO CLOUDS...OTHERWISE WILL SEE INCREASING
SHOWER AND THUNDERSTORM ACTIVITY GOING THROUGH THE DAY ENDING WITH
A STRONG SQUALL LINE MOVING THROUGH LATE THIS AFTERNOON AND
EVENING. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING
WINDS AND A FEW TORNADOES.
MARINE...A SMALL CRAFT ADVISORY IS IN PLACE OVER THE NEAR
COASTAL WATERS WHERE A TIGHT PRESSURE GRADIENT IS BEING MAINTAINED
BETWEEN HIGH PRESSURE TO OUR EAST AND LOW PRESSURE OVER SOUTH
TEXAS. THIS SOUTH TEXAS LOW WILL CONTINUE TO DEEPEN WHILE ADVANCING
NORTHEAST TODAY TOGETHER WITH A VIGOROUS SYSTEM ALOFT. GUSTS TO
GALE FORCE CAN BE EXPECTED. THIS SYSTEM WILL USHER THROUGH A
STRONG COLD FRONT THIS EVENING WITH SHOWERS AND THUNDERSTORMS...A
FEW POSSIBLY SEVERE. WINDS WILL BECOME NORTHERLY WITH THE PASSAGE
OF THE FRONT WITH A SMALL CRAFT ADVISORY CONTINUING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 54 68 46 / 70 70 10 0
KBPT 75 53 68 43 / 90 60 10 0
KAEX 80 55 64 40 / 50 70 10 0
KLFT 80 56 66 44 / 50 80 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
HIGH WIND WARNING UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
COASTAL FLOOD ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
ZONES: CAMERON...IBERIA...ST. MARY...AND VERMILION.
LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 1 AM WEDNESDAY FOR THE
FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...AND VERMILION.
LAKE WIND ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ALLEN...AVOYELLES...BEAUREGARD...EVANGELINE...RAPIDES...ST.
LANDRY...AND VERNON.
TX...LAKE WIND ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...NEWTON...AND TYLER.
COASTAL FLOOD ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
ZONES: AND JEFFERSON.
HIGH WIND WARNING UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
JEFFERSON...AND ORANGE.
LAKE WIND ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
JEFFERSON...AND ORANGE.
LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 1 AM WEDNESDAY FOR THE
FOLLOWING ZONES: JEFFERSON...AND ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
MARCOTTEHazardous weather outlook, Mar 18, 4:53 AM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 453 AM CDT TUE MAR 18 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-191000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 453 AM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS PLACED ALL BUT THE MOST EASTERN PORTION OF THE FORECAST AREA IN A MODERATE RISK OF SEVERE WEATHER. DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED. THE SEVERE WEATHER THREAT SHOULD BE OVER BY MIDNIGHT WITH ANY LINGERING PRECIPITATION NON-SEVERE. A HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHERN HALF OF THE FORECAST AREA FOR TODAY WHERE WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE COMMON. FURTHER NORTH...A LAKE WIND ADVISORY REMAINS IN EFFECT WHERE WINDS OF 15 TO 25 MPH ARE EXPECTED. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR COASTAL WATERS...WHILE A COASTAL FLOOD ADVISORY IS IN EFFECT FOR OUR COASTAL COUNTY/PARISHES. TIDES UP TO 2 FEET ABOVE NORMAL ARE FORECAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN CHANCES WILL REMAIN LIMITED. CURRENTLY ONLY EXPECTING A FEW SHOWERS AND THUNDERSTORMS WITH OUR NEXT FRONTAL PASSAGE ON SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING WITH THE INCOMING SEVERE WEATHER THREAT. MARCOTTE
In the hours before
Special weather statement, Mar 18, 5:29 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 529 AM CDT TUE MAR 18 2008 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-181830- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 529 AM CDT TUE MAR 18 2008 ...INTENSE STORM SYSTEM TO BRING STRONG WINDS...POTENTIAL COASTAL FLOODING...AND POSSIBLE SEVERE THUNDERSTORMS TODAY... AN INTENSIFYING AREA OF LOW PRESSURE ACROSS CENTRAL TEXAS WILL APPROACH THE AREA...PUSHING A STRONG COLD FRONT ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA LATE THIS AFTERNOON AND EVENING. THIS SYSTEM WILL BRING A RISK FOR MINOR COASTAL FLOODING AND STRONG WINDS...AND STRONG TO SEVERE THUNDERSTORMS. THE STORM PREDICTION CENTER HAS NOW PLACED MUCH OF THE AREA IN A MODERATE RISK FOR SEVERE WEATHER. THIS INCLUDES THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. GUSTY SOUTHEAST WINDS ACROSS THE COASTAL WATERS WILL CONTINUE TO STRENGTHEN TODAY. THESE STRONG WINDS ALONG WITH A LONG SOUTHEASTERLY FETCH ACROSS THE GULF OF MEXICO WILL CREATE THE POSSIBILITY OF COASTAL FLOODING...ESPECIALLY AT TIMES OF HIGH TIDE. TIDES UP TO 2.0 FEET ABOVE NORMAL ARE POSSIBLE. IN ADDITION TO THE COASTAL FLOOD POTENTIAL...WINDS ACROSS INLAND AREAS WILL ALSO INCREASE. 20 TO 30 MPH SOUTHEAST WINDS WITH NUMEROUS HIGHER GUSTS WILL BE COMMON ALONG AND SOUTH OF INTERSTATE 10 WHERE A HIGH WIND WARNING IS NOW IN EFFECT. SOUTHEAST WINDS RANGING FROM 15 TO 25 WITH HIGHER GUSTS CAN BE EXPECTED OVER INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA WHERE A LAKE WIND ADVISORY IS IN EFFECT. ALL OF THE PRECEDING THREATS WILL COME TO AN END TONIGHT WITH THE PASSAGE OF THE COLD FRONT AND AS FAIR WEATHER HIGH PRESSURE BECOMES REESTABLISHED OVER THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:35 PM CDT | High Wind Watch | LCH | 9 hr | |
| Mar 17, 8:35 PM CDT | Lake Wind Advisory | LCH | 28 hr | |
| Mar 18, 5:45 AM CDT | Coastal Flood Advisory | LCH | 16 hr | |
| Mar 18, 5:56 AM CDT | Lake Wind Advisory | LCH | Lafayette, Saint Martin | 19 hr |
Nearby
High Wind Warnings in Louisiana, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.